Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 190, NWS Tallahassee, FL

July 7, 2017Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 7, 2017, 3:02 PM EDT for Wakulla County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2017, 3:02 PM EDT (19:02 UTC)
Expired
Jul 7, 2017, 3:30 PM EDT
In force
28 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 26 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 3:15 PM EDTTSTM WND DMG1 Sse Crawfordville, FLREPORT OF TREE DOWN ON HINES ST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1252 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

312 
WUUS52 KTAE 071902
SVRTAE
FLC129-071930-
/O.NEW.KTAE.SV.W.0190.170707T1902Z-170707T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
302 PM EDT FRI JUL 7 2017

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Northern Wakulla County in Big Bend of Florida...

* Until 330 PM EDT

* At 302 PM EDT, a severe thunderstorm was located 7 miles west of
  Crawfordville, moving northeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Crawfordville, Sopchoppy, Shadeville, Buckhorn, Hyde Park, Arran
  and Tully.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3023 8466 3030 8453 3030 8444 3017 8422
      3005 8447
TIME...MOT...LOC 1902Z 220DEG 9KT 3022 8447 

HAIL...1.00IN
WIND...60MPH
 
$$

18-WOOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:25 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 7, 1:25 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
125 PM EDT Fri Jul 7 2017

.AVIATION [Through 18Z Saturday]...

VFR conditions are forecast outside of thunderstorms. TLH will see
TS in and around the terminal early in this cycle. DHN may also
get some TS close to the terminal later this afternoon. Morning
convection over the Gulf of Mexico could get close to ECP by
around 14Z Saturday.

&&

.PREV DISCUSSION [957 AM EDT]...

.NEAR TERM [Through Today]...

The area will remain on the western edge of the surface ridge
today, with a lee-side trough just north of the area. The 12Z
KTAE sounding showed a PW around 1.7" which is near normal and the
same as yesterday. We expect the isolated convection near the
coast to increase to scattered as it develops inland this
afternoon. PoPs were left unchanged after 18Z, but we did tweak
the earlier PoP based on radar trends. The temperature forecast
looks on track as well with most areas expected to peak in the
mid 90s once again. Peak heat indices will range from 98-105
degrees today.

.SHORT TERM [Tonight Through Sunday]...

Mid level trough across the eastern third of the US will persist
through the period. A weak frontal boundary will sag into the
Tri-State region this weekend adding extra moisture to the column.
The result will be increased chances for showers and storms,
especially in the afternoon and early evening each day as the
seabreeze front activates. Due to the expected increase in
cloudiness, high temperatures will be moderated somewhat into the
lower 90s and lows into the mid 70s.

.LONG TERM [Sunday Night Through Friday]...

The aforementioned mid level trough will remain entrenched across
the eastern third of the US through Monday at which time the
trough lifts northeastward and is replaced by building high
pressure across the four corners into the southern Plains. Typical
afternoon and evening seabreeze and diurnal convection each day
with chances running 30-40%. Highs each day will be in the lower
to middle 90s.

.MARINE...

Light winds with low seas will prevail through the period outside
of any showers and thunderstorms.

.FIRE WEATHER...

No hazardous fire weather conditions are expected for the next
several days.

.HYDROLOGY...

Low chances for flooding is anticipated for the upcoming period
with only isolated to scattered showers expected. Therefore,
widespread flash flooding is not expected.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  91  74  90  74 /  10  50  20  50  40
Panama City   79  87  78  87  77 /  20  50  40  40  30
Dothan        75  90  74  90  73 /  30  50  20  40  30
Albany        75  91  74  91  74 /  30  40  20  50  30
Valdosta      74  92  74  92  73 /  10  30  20  50  40
Cross City    74  92  74  90  74 /  10  20  20  40  40
Apalachicola  78  90  77  88  77 /  10  30  30  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Wool
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Wool
MARINE...Scholl
FIRE WEATHER...Moore
HYDROLOGY...Scholl

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:27 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty33 min
Jul 7, 2:30 PM EDTSevere Thunderstorm WarningTAELiberty, Wakulla30 min
Jul 7, 3:15 PM EDTSevere Thunderstorm WarningTAELeon, Wakulla45 min
Jul 7, 3:50 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon25 min
Jul 7, 3:52 PM EDTSevere Thunderstorm WarningTAEWalton23 min
Jul 7, 4:16 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon29 min
Jul 7, 4:45 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison30 min
Jul 7, 5:03 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison27 min
Jul 7, 5:26 PM EDTSevere Thunderstorm WarningTAELafayette, Madison49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.